Facebook share
LinkedIn share
Google plus share
Twitter plus share
Give Advice
Ask For Advice
Results 1 to 10 of 10

Thread: Coming off birth control and the side effects (think Iím going bald!)

  1. #1
    Member
    Join Date
    Mar 2018
    Posts
    24

    Coming off birth control and the side effects (think Iím going bald!)

    So up until December 17 I was in a long term relationship (10 years) I was on the combined pill 9 years of the relationship and did suffer some unwanted side effects of being on the pill that included a little weight gain, migraines, longer periods, high blood pressure, some kind of dry skin condition that I canít remember the name of. At the beginning of trying to find the best pill for me I tried many, including two types of the mini pill that turned me into a phyco. So I eventually settled on one called mercilon. I have been on that one for many years with the said side effects, I was on it purely to provent pregnancy as my ex refused to use condoms as he wanted children and I didnt (hence we eventually broke up)

    So at the end of January I came off the pill, had my pill period then 6 weeks later I had my first pill free period and OMG it was awful, I can only describe it as though i felt my uterus was going to fall out! So I went back on the pill.

    Then in March after thinking about things and the side effect from it I decided to come off it for good. I again had my pill period then 5 weeks later had another period that wasnít that bad and was more normal for me from what I can remember. But and thereís a big but here for me, although now my skin has just about cleared up, Iíve started loosing a little weight (Iím not over weight) my migraines have gone completely and Iím assuming my blood pressure has gone back to normal as that was pill related. My hair has started shedding like crazy, it began on the 8th of May, itís maybe double what it was especially when I wash it. Brushing thereís slightly more than normal. My hair has these little white roots and after doing a little bit of reading Iíve discovered that it can happen but what I want to know is has it happened to anyone on here? I am really considering going back on the pill as this is worrying me that much. How long does it last? Will I get bald patches from this? I hate the pill but i love my hair more so I will go back on it if it doesnít stop soon.

  2. #2
    Member
    Join Date
    Dec 2017
    Posts
    34
    I'm not an expert but I'd guess the hair loss is probably because your body has less estrogen now. Also stress can cause hair loss, so that might be a factor. But I wouldn't worry about getting bald, it will probably get better soon - I went through some hair loss/worse skin too when I went off. What you can do for healthier hair is making sure you have enough water, fats (avocado/nuts), and protein, zink, iron and biotin.

  3. #3
    Platinum Member
    Join Date
    Jul 2017
    Location
    Boston, MA
    Age
    63
    Posts
    4,747
    Gender
    Male
    You should have your doctor check for low estrogen. That could make your hair fall out. If that's the case, then you need an estrogen supplement rather than being on a dual pill (estrogen and progesterone). You probably should have been switched to a different pill a long time ago, especially where it gave you migraines, but that's in the past and maybe you need to see a different doctor. But have it checked out.

  4. #4
    Platinum Member
    Join Date
    Dec 2015
    Posts
    1,010
    I think it's in your head. Check the levels if you want, but I doubt you'll become bald just because you're shedding a bit more hair than normal.

    I also came off the pill recently (in the process of switching because I hate remembering to take it the same exact time every single day) after many years and had my first period already. I didn't notice a difference, healthwise, at all. I was hoping I did, weight/bloating wise. Alas, there's nothing.

  5.  

  6. #5
    Member
    Join Date
    Mar 2018
    Posts
    24
    Originally Posted by DanZee
    You should have your doctor check for low estrogen. That could make your hair fall out. If that's the case, then you need an estrogen supplement rather than being on a dual pill (estrogen and progesterone). You probably should have been switched to a different pill a long time ago, especially where it gave you migraines, but that's in the past and maybe you need to see a different doctor. But have it checked out.
    I suppose I could ask for a estogen check but my doctor doesnít actually know Iíve stopped taking the pill. Iíve been switched pills many times at the start I think I tried 9 different combination pills and 2 mini pills. We settled on the one I was on as it seemed to be the best of a bad bunch. I donít want to be on the pill at all as I donít need it but Iím just worried about the side effects of coming off it e.g hair loss

  7. #6
    Member
    Join Date
    Mar 2018
    Posts
    24
    Originally Posted by yatsue
    I think it's in your head. Check the levels if you want, but I doubt you'll become bald just because you're shedding a bit more hair than normal.

    I also came off the pill recently (in the process of switching because I hate remembering to take it the same exact time every single day) after many years and had my first period already. I didn't notice a difference, healthwise, at all. I was hoping I did, weight/bloating wise. Alas, there's nothing.
    It could be however itís an abnormal amount for me, Iím hoping it will pass.

    Iíve been off the pill two months and Iíve already had comments on how much better my skin looks, asked if Iíve lost weight and my headaches and migraines have gone. I always got migraines when I took my 7 day pill free week and now nothing, Iím back to normal (almost)

  8. #7
    Platinum Member
    Join Date
    Dec 2015
    Posts
    1,010
    Originally Posted by Newtoothis
    It could be however itís an abnormal amount for me, Iím hoping it will pass.

    Iíve been off the pill two months and Iíve already had comments on how much better my skin looks, asked if Iíve lost weight and my headaches and migraines have gone. I always got migraines when I took my 7 day pill free week and now nothing, Iím back to normal (almost)
    I doubt the pill has altered your physiology permanently. Your body is perhaps going through a shift in equilibrium you had previously established before you went on the pill, in order achieve its natural homeostasis. As a result, you are seeing slight changes. I wouldn't go back on the pill, especially since it was causing migraines due to withdrawal.

    Usually these symptoms are temporary. However, if you are still concerned, then you can ask a doctor for an endocrine workup.

  9. #8
    Forum Supporter ~Seraphim ~'s Avatar
    Join Date
    Jul 2006
    Location
    Out of suffering have emerged the strongest souls; the most massive characters are seared
    Age
    53
    Posts
    37,019
    Gender
    Female
    I would stay off it just due to the migraines. Who wants those?! Gack,no. Mine are hereditary and nothing changes the fact that I get them.

  10. #9
    Platinum Member
    Join Date
    Oct 2008
    Posts
    4,552
    It's called the post-partum shed. Totally normal! Your body was tricked into thinking it was prego for so long, and your body retained the hair. It will take about 3 months to go back to normal. Take Biotin, either capsules, or the gummies (Hair, Skin, Nails). You will notice a difference in a month with supplementing.

  11. #10
    Platinum Member reinventmyself's Avatar
    Join Date
    Aug 2014
    Posts
    10,429
    Gender
    Female
    Originally Posted by tattoobunnie
    It's called the post-partum shed. Totally normal! Your body was tricked into thinking it was prego for so long, and your body retained the hair. It will take about 3 months to go back to normal. Take Biotin, either capsules, or the gummies (Hair, Skin, Nails). You will notice a difference in a month with supplementing.
    After each birth of my children, I shedded so much hair I cut it really short both times.
    At some point your body adjusts and it turns back to normal.
    I can't help but think the same might apply to stopping the pill. Your body needs time to adjust.


Give Advice
Ask For Advice

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •